A new type of nonlinear integrals and the computational algorithm

Zhenyuan WANG, Kwong Sak LEUNG, Man-Leung WONG, Jian FANG

Research output: Journal PublicationsJournal Article (refereed)peer-review

62 Citations (Scopus)


In information fusion, aggregations with various backgrounds require a variety of integrals to handle. These integrals are generally nonlinear since the set functions used are nonadditive in many real problems. In this study, the set functions considered are nonnegative and vanishing at the empty set. They are a class of set functions including fuzzy measures and even imprecise probabilities. A new type of nonlinear integrals with respect to such a set function for nonnegative functions is introduced and its primary properties are detailed. These type of integrals has a natural explanation and, therefore, has wide applicability. We also show a comparison between the newly introduced nonlinear integral and other nonlinear integrals, such as the Choquet integral, the natural extension in the theory of imprecise probabilities, and the common pan-integral. With a flowchart, the algorithm for calculating the integral is given in this paper when the universe of discourse (the set of all information sources) is finite.
Original languageEnglish
Pages (from-to)223 - 231
Number of pages9
JournalFuzzy Sets and Systems
Issue number2
Publication statusPublished - Jun 2000
Externally publishedYes


Dive into the research topics of 'A new type of nonlinear integrals and the computational algorithm'. Together they form a unique fingerprint.

Cite this